MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT
Model Number 401744
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion in a moderately tortuous mid rca.A 2nd orsiro was introduced.After multiple attempts to cross the lesion the stent was removed and while wiping down the catheter it was noticed that the stent had slipped off the balloon.It was still on the distal portion of the catheter.A 6 f guideliner was used during procedure.The first second device is reported separately.
 
Additional Manufacturer Narrative
Combination product: yes.The device lot number and size was not included on original reported.It has been added to this report.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is displaced by about 8 mm in proximal direction.The stent is deformed at its distal end, i.E.Few struts are bent outwards.Stent imprints on the exposed balloon surface indicate the stent was initially crimped in between the two radiopaque markers.The balloon is well folded and shows no signs of inflation.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
ORSIRO (US) 3.0/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11255140
Report Number1028232-2021-00547
Device Sequence Number3977012
Product Code NIQ
UDI-Device Identifier07640130438996
UDI-Public07640130438996
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401744
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04200674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;